MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. EXT EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. EXT EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 390220
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the ext had connection issues.Issue: this bd ext set does not lock when twisting the swivel locking piece.Of this lot, 6 of them were tested and all failed.Once twisted it will automatically partially reverse twist leaving the iv open for blood loss and contamination.Event date: 2/4/2026 was there injury? no.
 
Event or Problem Description
Additional information 2/23/2026: what was the product that the extension set was attempted to be connected to? they are being connected directly to bd insyte autoguard ivs was any leakage observed? yes, when attempting to screw the extension set onto the iv, it wouldn¿t grab hold, or lock in, so when the piece that you twist was released it would roll back and come undone, leaving an open iv with blood and fluid leakage.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The complaint that the ext extension set does not lock when twisting the luer locking collar could not be confirmed from the photograph and ext extension sets that were provided for investigation.Sixty ext extension sets were received in sealed unit packaging.Six units were received in unsealed unit packages.A functional test of both the sealed units and unsealed units revealed no leaks or untwisting of the luer locking collar when it was attached to a female luer adapter.There were no other similar complaints from the implicated lot.Although the returned samples and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
EXT EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24406100
Report Number1710034-2026-00174
Device Sequence Number10113470
Product Code FPA
UDI-Device Identifier00382903902200
UDI-Public(01)00382903902200(17)280831(10)REKW0408
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K200439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number390220
Device Lot NumberREKW0408
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by ManufacturerNot provided
03/19/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/02/2026
03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown